MAUDE Adverse Event Report: PARKELL, INC PARKELL; INSERT

PARKELL, INC PARKELL; INSERT
Model Number DURA30-PS
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On may 30, 2025, we became aware of an adverse event involving a dental hygienist with our dura30-ps 30k duratip® perio slim insert.This insert is an accessory to our "turbo" ultrasonic scaler.While attempting to remove the insert from the handheld she was poked by the sharp tip of the insert.Neither the dentist nor the hygienist will share information of the event and possible treatment due to "hippa" restrictions.We were not notified of the event nor any treatment in a timely manner.We are filing this report with an overabundance of caution to comply with 21 cfr 803.10(c).The hygienist did not follow ifu precautions or operating instructions as below: "precautions" - when inserting the insert into the handpiece, always use a twisting motion."operating instructions" - 2.Fill the handpiece with water according to the scaler manufacturer's instructions.3.Lubricate the o-ring with water.4.Gently twist the insert while inserting it into a handpiece until it is fully seated.She did not twist, nor did she lubricate the handheld or the o-ring.We will file a follow-up report if we become aware of any additional relevant information.
 
Additional Manufacturer Narrative
The dentist complained that the insert did not fit on handpiece.We were unable to reproduce the complaint using the actual insert and our scalers.No problem was found.No issue to use insert as indicated.When we wet the insert and twisted as per ifu the insert had no difficulty with insert or removal.

Brand Name
PARKELL
Common Device Name
INSERT
Manufacturer (Section D)
PARKELL, INC
300 executive drive
edgewood NY 11717
Manufacturer (Section G)
PARKELL, INC.
300 executive drive
edgewood NY 11717
Manufacturer Contact
patricia beja
300 executive dr
edgewood, NY 11717
6313891542
MDR Report Key22347209
Report Number2411797-2025-00001
Device Sequence Number15581705
Product Code ELC
UDI-Device Identifier00810000522903
UDI-Public00810000522903
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K950256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDURA30-PS
Device Catalogue NumberDURA30-PS
Device Lot Number202407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2925
Initial Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale
Patient EthnicityNon Hispanic